Alert archive / Oklahoma / River Flood Advisories in 2015

River Flood Advisory 25, NWS Tulsa, OK

June 27, 2015Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Jun 27, 2015, 8:33 AM CDT for Cherokee County, Oklahoma. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2015, 8:33 AM CDT (13:33 UTC)
Expired
Jun 29, 2015, 1:00 AM CDT
In force
40 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 9.46 ft at Jun 28, 2015, 5:00 AM CDT.

actionminormoderate101506/2706/2806/2906/30
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jun 27, 5:59 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jun 27, 5:59 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
559 AM CDT SAT JUN 27 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 12Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES
THROUGHOUT THE 24 HOUR FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 317 AM CDT SAT JUN 27 2015/

DISCUSSION...
MILDER/LESS HUMID CONDITIONS EXPECTED TODAY BEHIND COLD FRONT...
WHICH HAS PUSHED SOUTH OF THE RED RIVER THIS MORNING. WEAK SURFACE
RIDGE WILL BUILD OVER THE AREA TODAY WITH LIGHT WINDS/MOSTLY
SUNNY SKIES.

NORTHWEST FLOW ALOFT WILL PERSIST FOR MUCH OF NEXT WEEK AS A
SERIES OF UPPER LEVEL IMPULSES TRAVERSE THE AREA.  WEAK FRONTAL
BOUNDARY EXPECTED ON MONDAY WITH SCATTERED SHOWERS/THUNDERSTORMS
POSSIBLE AS BOUNDARY LIKELY STALLS OVER THE AREA.

STRONGER UPPER WAVE WILL MOVE OUT OF THE CENTRAL PLAINS WEDNESDAY
INTO THURSDAY WITH THE POTENTIAL FOR THUNDERSTORM COMPLEX TO
AFFECT PORTIONS OF NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS AROUND
THIS TIME. PRECIPITATION CHANCES WILL PERSIST FOR THE REMAINDER
OF NEXT WEEK WITH ANOTHER DISTURBANCE POSSIBLE AROUND THE
FRIDAY/SATURDAY TIME FRAME. TIMING OF THESE SYSTEMS WILL CONTINUE
TO BE REFINED IN THE COMING DAYS AS MCS EVOLUTION BECOMES MORE
CERTAIN.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Jun 27, 4:36 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
436 AM CDT SAT JUN 27 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-272145-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
436 AM CDT SAT JUN 27 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
NORTHWESTERLY UPPER LEVEL FLOW IS FORECAST TO DEVELOP AND PERSIST
FOR MOST OF NEXT WEEK. SEVERAL DISTURBANCES WITHIN THE FLOW ALOFT
WILL TRAVERSE THE REGION DURING THE WEEK. THIS WILL ALLOW FOR A
RETURN OF INTERMITTENT THUNDERSTORM CHANCES STARTING LATE SUNDAY
NIGHT AND CONTINUING THROUGH MUCH OF NEXT WEEK OVER EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:12 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore29 min
Jun 26, 7:37 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, McIntosh, Pittsburg3 hr
Jun 27, 8:43 AM CDTRiver Flood WarningTSACrawford, Sebastian39 hr

Nearby

River Flood Advisories in Oklahoma, 2015Every river flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.